| Catalog Number |
4002C0830 |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Positioning Failure (1158); Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/14/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using penumbra coil 400's (pc400's).During the procedure, the physician deployed and detached seven pc400''s into the iia using a px slim delivery microcatheter (px slim) without an issue.The physician then attempted to deploy the eighth pc400 into the target vessel; however, the coil did not take its intended shape.Therefore, the physician manipulated the px slim in order to retract and advance the pc400 several times.After manipulating the devices for some time, the physician did not encounter resistance but noticed that the pc400 had unintentionally detached.Because more than half of the coil was left inside the px slim, the physician carefully removed the px slim containing the detached pc400 and completed the procedure using the same px slim and a new pc400.It should be noted that the physician used a rotating hemostasis valve (rhv) and flushed the px slim between each coil used during the procedure.There was no report of an adverse effect to the patient.